MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Model Number 518-034
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was requested, but site declined to provide.Visual inspection of the returned device confirmed the end is missing, tubing is torn/ripped possibly pulled at an angle.Length of returned catheter is 121cm.
 
Event or Problem Description
A philips representative reported that during a peripheral atherectomy procedure for chronic total occlusion of the anterior tibial artery about 9cm of the quickcross support catheter (b)(4) device broke off inside the patient when attempting to cross the lesion.They were not able to remove the remaining piece from the patient.Fragment is still inside the patient's vessel.No further intervention or treatment is planned.

Brand Name
SPECTRANETICS QUICK-CROSS SUPPORT CATHETER
Common Device Name
QUICK-CROSS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8062418
Report Number1721279-2018-00161
Device Sequence Number11114216
Product Code DQY
UDI-Device Identifier20813132020655
UDI-Public20813132020655
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2019
Device Model Number518-034
Device Catalogue Number518-034
Device Lot NumberFQU17D19A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Date Report Sent to FDA01/01/2005